MAUDE Adverse Event Report: ABBOTT LABORATORIES ARCHITECT STAT MYOGLOBIN CALIBRATORS; CALIBRATOR, PRIMARY

ABBOTT LABORATORIES ARCHITECT STAT MYOGLOBIN CALIBRATORS; CALIBRATOR, PRIMARY
Model Number 2K43-01
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation into this issue is in process.A follow-up report will be submitted when the investigation is complete.A product recall letter was sent to all customers who have received shipments of architect stat myoglobin calibrators ln 02k43-01, lot 166000.The product recall letter notifies the customer of the issue and the potential impact to patient results with use of the impacted lot.The product recall letter instructs customers to immediately contact customer support to order a replacement product and to discontinue use of and destroy any remaining inventory of lot 166000 according to their laboratory procedures.
 
Event or Problem Description
The customer observed quality controls (qc) were skewed high when using the architect stat myoglobin calibrator, lot 166000.The following values were provided: 111.7 ng/ml and 694.5 ng/ml.(qc ranges: 64-82 ng/ml 470-580 ng/ml).The calibrator lot was changed, and the values were within range.There was no reported impact to patient management.
 
Additional Manufacturer Narrative
During the investigation into this issue, it was noted that an equilibrium shift seen in the architect myoglobin calibrator lot 166000; which was atypical compared to other historical lots.It was further determined that the architect myoglobin calibrator lot 166000 was not at dose/response equilibrium at the time of bulk s/c testing because the rlu performance determined at this stage was not conserved over time.The investigation also identified that calibration performance declined over time as a normal occurrence of calibrator stability.As calibrator rlu performance decreases over time, samples read off of it will trend upwards.Together these findings showed that the initial equilibrium shift combined with decreasing calibrator rlu stability performance existed for calibrator lot 166000, which that led to the stability failure.A product recall letter was sent to all customers who have received shipments of architect stat myoglobin calibrators ln 02k43-01, lot 166000.The product recall letter notifies the customer of the issue and the potential impact to patient results with use of the impacted lot.The product recall letter instructs customers to immediately contact customer support to order a replacement product and to discontinue use of and destroy any remaining inventory of lot 166000 according to their laboratory procedures.This supplemental mdr is being submitted to include the investigational findings for the issue.

Brand Name
ARCHITECT STAT MYOGLOBIN CALIBRATORS
Common Device Name
CALIBRATOR, PRIMARY
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064
Manufacturer (Section G)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key14185742
Report Number1415939-2022-00029
Device Sequence Number20316642
Product Code JIS
UDI-Device Identifier00380740003272
UDI-Public00380740003272
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042924
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number2K43-01
Device Catalogue Number02K43-01
Device Lot Number166000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1415939-03/10/22-001-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC I2000SR INST, 03M74-02, ISR61946; ARC I2000SR INST, 03M74-02, ISR61946
Patient SexUnknown